Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 1, 2007, 5:55 AM CDT for McCulloch County, Texas. It took effect at May 1, 2007, 6:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2007, 5:55 AM CDT (10:55 UTC)
- In effect from
- May 1, 2007, 6:00 AM CDT
- Expired
- May 1, 2007, 8:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 011100 FFWSJT TXC307-011300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 555 AM CDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS * UNTIL 800 AM CDT * AT 548 AM CDT...HEAVY THUNDERSTORMS WERE OCCURRING OVER SOUTHERN MCCULLOCH COUNTY WITH RADAR ESTIMATES OF 2 TO 3 INCHES OF RAINFALL OVER THE LAST SEVERAL HOURS. ADDITIONAL THUNDERSTORM ACTIVITY WILL MOVE EAST OVER THE SAME AREAS THROUGH 800 AM. FLASH FLOODING WILL BE POSSIBLE OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3097 9956 3097 9918 3111 9921 3115 9957 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 4:25 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 1, 4:25 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 425 AM CDT TUE MAY 1 2007 THIS AM...UPPER LOW MAIN STORY OVER TX PANHANDLE INTO W OK. WC TX WILL CONTINUE TO EXPERIENCE STORM AROUND THE SRN SIDE OF THE LOW AS IT EVER SO SLOWLY MOVES EWD...ONLY TO BE REPLACED BY ANOTHER DEVELOPING UPPER LOW CURRENTLY OFF THE S CA COAST TO AIDE IN CONTINUING POPS THROUGH LATE THU. THEN BY THE WEEKEND A STRONG UPPER LOW DIPS DOWN FROM CA AND THE UPPER STREAM CREATING SRLY FLOW IN THE MID AND UPPER LEVELS. WILL SET UP FOR ANOTHER ROUND OF DISTURBANCES FOR THE LATTER PART OF THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. LOOKING LIKE A RATHER WET FORECAST PERIOD FOR WC TX. .PRELIMINARY POINT TEMPS/POPS... ABILENE 79 63 81 63 / 40 30 30 40 SAN ANGELO 81 64 85 65 / 30 20 30 40 JUNCTION 81 64 84 66 / 30 30 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM CDT THIS MORNING FOR CALLAHAN- FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON. && 11
Hazardous weather outlook, May 1, 4:19 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 419 AM CDT TUE MAY 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-020930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 419 AM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY ACROSS MUCH OF WEST CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE GENERALLY ALONG AND EAST OF A LINE FROM THROCKMORTON TO ABILENE TO SAN ANGELO TO OZONA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IN ADDITION THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH WEST CENTRAL TEXAS FOR WEDNESDAY OR THURSDAY...PRODUCING ANOTHER ROUND OF SHOWERS OR THUNDERSTORMS. GIVEN THE SATURATED SOILS...AND THE POSSIBILITY OF MORE HEAVY RAINFALL...FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. 15
In the hours before
Special weather statement, May 1, 1:12 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 112 AM CDT TUE MAY 1 2007 TXZ072-010715- TOM GREEN TX- 112 AM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT FOR TOM GREEN COUNTY... AT 110 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF CARLSBAD...OR ABOUT 11 MILES NORTHWEST OF SAN ANGELO...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SAN ANGELO BY 130 AM CDT HARRIET BY 145 AM CDT WALL BY 150 AM CDT VERIBEST BY 155 AM CDT MERETA AND VANCOURT BY 210 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 1, 3:20 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 320 AM CDT TUE MAY 1 2007 TXZ065-066-071-072-077-010915- COKE TX-RUNNELS TX-TOM GREEN TX-IRION TX-SCHLEICHER TX- 320 AM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR COKE... RUNNELS...TOM GREEN...IRION AND SCHLEICHER COUNTIES... AT 319 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF MAVERICK TO 3 MILES WEST OF MERTZON...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF WINTERS TO 3 MILES WEST OF MERTZON...MOVING SOUTHEAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... US-67 NEAR THE IRION-TOM GREEN COUNTY LINE...US-277 NEAR THE TOM GREEN-COKE COUNTY LINE...TENNYSON AND ORIENT BY 325 AM CDT TANKERSLEY BY 330 AM CDT SAN ANGELO...KNICKERBOCKER AND HARRIET BY 340 AM CDT MILES BY 345 AM CDT VERIBEST BY 355 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 1, 3:23 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 323 AM CDT TUE MAY 1 2007 TXZ140-154-155-010930- BROWN TX-MCCULLOCH TX-SAN SABA TX- 323 AM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT FOR BROWN... MCCULLOCH AND SAN SABA COUNTIES... AT 319 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM ZEPHYR TO 4 MILES EAST OF WINCHELL TO 9 MILES WEST OF BRADY LAKE...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF EARLY TO 16 MILES SOUTH OF BROWNWOOD TO 12 MILES WEST OF BRADY...MOVING SOUTHEAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BRADY LAKE...PLACID AND ELM GROVE BY 330 AM CDT ROCHELLE AND BRADY BY 335 AM CDT SKEETERVILLE AND HALL BY 345 AM CDT US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE...THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45 AND LOCKER BY 350 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 1, 4:52 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
452 AM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
05/01/2007 BROWN TX LAW ENFORCEMENT
STREET FLOODING ONGOING IN THE CITY OF BROWNWOOD
0410 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
05/01/2007 BROWN TX AMATEUR RADIO
RESCUES OF PEOPLE FROM HOMES ONGOING IN THE CITY OF
BROWNWOOD
&&
WRIGHTThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 30 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 32 min |
| Apr 30, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 30 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 54 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 63 min |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 55 min |
| Apr 30, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| Apr 30, 9:58 PM CDT | Tornado Warning | SJT | Concho, Runnels | 32 min |
| Apr 30, 10:27 PM CDT | Tornado Warning | SJT | Coleman, Concho, Runnels | 33 min |
| Apr 30, 10:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 15 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 37 min |
| May 1, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| May 1, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 23 min |
| May 1, 3:00 AM CDT | Flash Flood Warning | SJT | Brown | 2 hr |
| May 1, 4:04 AM CDT | Flash Flood Warning | SJT | Coleman | 116 min |
| May 1, 4:20 AM CDT | Flash Flood Warning | SJT | Brown | 115 min |
| May 1, 6:20 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 55 min |
| May 1, 3:15 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 30 min |
| May 1, 3:37 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 23 min |
| May 1, 3:56 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 49 min |
| May 1, 4:40 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 50 min |
| May 1, 5:27 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 1, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 58 min |
| May 1, 6:38 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 67 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.